Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS Green Bay, WI

January 9, 2018

NWS Green Bay, WI issued this small craft advisory at Jan 9, 2018, 3:58 AM CST. It took effect at Jan 9, 2018, 9:00 PM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 9, 2018, 3:58 AM CST (09:58 UTC)
In effect from
Jan 9, 2018, 9:00 PM CST
Expired
Jan 13, 2018, 3:33 AM CST
In force
3 days
Issued by
NWS Green Bay, WI

The text

As transmitted.

723 
WHUS73 KGRB 090958
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
358 AM CST Tue Jan 9 2018

LMZ541>543-091800-
/O.NEW.KGRB.SC.Y.0003.180110T0300Z-180111T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
358 AM CST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST THURSDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 9 PM this evening to 6 AM
CST Thursday. 

* WINDS...will become southerly and increase to 15 to 25 kts, 
  with gusts to around 30 kts late tonight into Wednesday.

* WAVES...will build to 6 to 10 ft late tonight into Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
Kieckbusch
16 follow-up statements
622 
WHUS73 KGRB 091553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
953 AM CST Tue Jan 9 2018

LMZ541>543-100000-
/O.CON.KGRB.SC.Y.0003.180110T0300Z-180111T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
953 AM CST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST THURSDAY...

* WINDS...will become southerly and increase to 15 to 25 kts, 
  with gusts to around 30 kts late tonight into Wednesday. 

* WAVES...will build to 6 to 10 ft late tonight into Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
220 
WHUS73 KGRB 092130
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
330 PM CST Tue Jan 9 2018

LMZ541>543-100530-
/O.EXT.KGRB.SC.Y.0003.180110T0300Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
330 PM CST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 PM CST SATURDAY...

* WINDS...South 15 to 25 knots from late this evening through 
  Thursday morning, then veering to the northwest late Thursday 
  afternoon and evening. Gusts to around 30 knots. A few gusts to 
  around 35 kts possible late tonight into Wednesday morning, 
  mainly north of Sturgeon Bay.

* WAVES...Building to 5 to 9 feet late tonight into Wednesday. Waves
  of 4 to 7 feet are expected Wednesday night into Thursday 
  morning, then waves will subside to 2 to 4 feet Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

BERSCH
959 
WHUS73 KGRB 100338
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
938 PM CST Tue Jan 9 2018

LMZ541>543-101145-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
938 PM CST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...South 15 to 25 knots through Thursday morning, then
  veering to the northwest late Thursday afternoon and evening.
  Gusts to around 30 knots. A few gusts to around 35 kts possible
  late tonight into Wednesday morning, mainly north of Sturgeon 
  Bay. 

* WAVES...Building to 6 to 9 feet late tonight into Wednesday. 
  Waves of 4 to 7 feet are expected Wednesday night into Thursday 
  morning, then waves will subside to 2 to 4 feet Thursday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

BERSCH
643 
WHUS73 KGRB 101039
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
439 AM CST Wed Jan 10 2018

LMZ541>543-101845-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
439 AM CST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...South 15 to 25 knots with gusts to around 30 knots
  through Thursday morning, then veering to the northwest late
  Thursday afternoon and evening. A few gusts to around 35 kts
  possible Thursday night into Friday morning. 

* WAVES...Building to 6 to 10 feet today. Waves of 4 to 7 feet are
  expected tonight into Thursday, but should subside to 3 to 5 
  feet Thursday night.

* ADDITIONAL DETAILS...Fog is expected to increase tonight into
  Thursday, and may become dense at times, with visibilities
  dropping to less than 1 mile. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
Kieckbusch
514 
WHUS73 KGRB 101612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1012 AM CST Wed Jan 10 2018

LMZ541>543-110015-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1012 AM CST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...South 15 to 25 knots with gusts to around 30 knots 
  through Thursday morning, then veering to the northwest late 
  Thursday afternoon and evening. A few gusts to around 35 kts 
  possible Thursday night into Friday morning. 

* WAVES...6 to 10 feet. Waves of 4 to 7 feet are expected tonight
  into Thursday, but should subside to 3 to 5 feet Thursday 
  night. 

* ADDITIONAL DETAILS...Fog is expected to increase tonight into 
  Thursday, and may become dense at times, with visibilities 
  dropping to less than 1 mile. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
814 
WHUS73 KGRB 102219
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
419 PM CST Wed Jan 10 2018

LMZ541>543-110630-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
419 PM CST Wed Jan 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...South 15 to 25 knots veering northwest Thursday 
  afternoon and evening. Gusts to 30 knots. A few gusts to around 
  35 knots possible Thursday night into Friday morning. 

* WAVES...4 to 7 feet through Thursday, subsiding to 3 to 5 feet
  Thursday night. 

* ADDITIONAL DETAILS...Fog is expected through Thursday, and may 
  become dense at times, with visibilities dropping to less than 1
  mile.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

BERSCH
727 
WHUS73 KGRB 110221
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
821 PM CST Wed Jan 10 2018

LMZ541>543-111030-
/O.NEW.KGRB.MF.Y.0001.180111T0221Z-180111T1800Z/
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
821 PM CST Wed Jan 10 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

The National Weather Service in Green Bay has issued a Dense Fog
Advisory, which is in effect until noon CST Thursday. 

* WINDS...South 15 to 25 knots veering northwest Thursday 
  afternoon and evening. Gusts to 30 knots. A few gusts to around 
  35 knots possible Thursday night into Friday morning.

* WAVES...4 to 7 feet through Thursday, subsiding to 3 to 5 feet 
  Thursday night. 

* VISIBILITY...One mile or less in dense fog.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions. 

&&

$$

BERSCH
749 
WHUS73 KGRB 111040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
440 AM CST Thu Jan 11 2018

LMZ541>543-111845-
/O.CAN.KGRB.MF.Y.0001.000000T0000Z-180111T1800Z/
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
440 AM CST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Dense
Fog Advisory. 

* WINDS...South 15 to 25 knots veering northwest this afternoon
  and evening. A few gusts to around 35 knots possible tonight 
  into Friday morning.

* WAVES...4 to 7 feet through today, subsiding to 3 to 5 feet
  tonight, then building to 4 to 7 feet again on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
Kieckbusch
787 
WHUS73 KGRB 111613
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1013 AM CST Thu Jan 11 2018

LMZ541>543-120015-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1013 AM CST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...South 15 to 25 knots veering northwest this afternoon 
  and evening. A few gusts to around 35 knots possible tonight 
  into Friday morning. 

* WAVES...4 to 7 feet through today, subsiding to 3 to 5 feet 
  tonight, then building to 4 to 7 feet again on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
092 
WHUS73 KGRB 112127
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
327 PM CST Thu Jan 11 2018

LMZ541>543-120530-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
327 PM CST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...Northwest to north increasing to 30 knots this evening.
  A few gusts to around 35 knots possible tonight into Friday
  morning. Northwest winds of 15 to 25 knots expected Friday night
  into Saturday morning.

* WAVES...3 to 5 feet...highest toward the open waters. Waves
  subsiding to 1 to 3 ft on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

BERSCH
792 
WHUS73 KGRB 120317
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
917 PM CST Thu Jan 11 2018

LMZ541>543-121130-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
917 PM CST Thu Jan 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...Northwest to north to 30 knots. A few gusts to around 35
  knots possible tonight into Friday morning. Northwest winds of
  15 to 25 knots expected Friday afternoon into Saturday morning. 

* WAVES...3 to 5 feet...highest toward the open waters. Waves 
  subsiding to 1 to 3 ft on Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Bersch
161 
WHUS73 KGRB 121028
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
428 AM CST Fri Jan 12 2018

LMZ541>543-121830-
/O.EXT.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
428 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WINDS...from the northwest at 15 to 25 knots, with occasional
  gusts over 30 knots. 

* WAVES...4 to 7 feet today, highest toward open water. Waves 
  subsiding to 3 to 5 ft tonight, and 1 to 3 ft on Saturday.

* ADDITIONAL IMPACTS...freezing spray is possible today,
  especially toward open water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
Kieckbusch
707 
WHUS73 KGRB 121548
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
948 AM CST Fri Jan 12 2018

LMZ541>543-130000-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
948 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...North at 15 to 25 knots with occasional gusts over 30 
  knots. 

* WAVES...4 to 7 feet today, highest toward open water. Waves 
  subsiding to 3 to 5 feet tonight, and 1 to 3 feet on Saturday. 

* ADDITIONAL IMPACTS...Freezing spray is possible today, 
  especially toward open water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
746 
WHUS73 KGRB 122104
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
304 PM CST Fri Jan 12 2018

LMZ541>543-130515-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
304 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...North at 15 to 25 knots with occasional gusts over 30 
  knots. 

* WAVES...3 to 5 feet tonight, and 1 to 3 feet on Saturday. 

* ADDITIONAL IMPACTS...Freezing spray is possible today, 
  especially toward open water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
872 
WHUS73 KGRB 130308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
908 PM CST Fri Jan 12 2018

LMZ541>543-131115-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
908 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS...North at 15 to 25 knots with occasional gusts over 30 
  knots. 

* WAVES...2 to 4 feet tonight, and 1 to 3 feet on Saturday.

* ADDITIONAL IMPACTS...Freezing spray is possible tonight, 
  especially toward open water. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
654 
WHUS73 KGRB 130933
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
333 AM CST Sat Jan 13 2018

LMZ541>543-131045-
/O.CAN.KGRB.SC.Y.0003.000000T0000Z-180113T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
333 AM CST Sat Jan 13 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Small
Craft Advisory. 

Winds and waves have subsided, so the Small Craft Advisory has 
been cancelled.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:21 AM CST, 37 minutes earlier.

Area forecast discussion, Jan 9, 3:21 AM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
321 AM CST Tue Jan 9 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 321 AM CST Tue Jan 9 2018

The main forecast concerns are small chances of freezing drizzle
late tonight into Wednesday morning, and temperature trends.

A band of mid-level clouds will impact the region this morning,
in association with the LFQ of a jet streak and weak mid-level
frontogenetic forcing. Do not anticipate any precipitation with
this feature. A ridge of high pressure over the western Great
Lakes will slide east today, and allow south flow to develop.
High temperatures are expected to warm into the upper 20s and
lower 30s north, and lower to middle 30s south.

A low-level jet will ramp up to 40-50 knots tonight, causing an
increase in WAA. The associated forcing will not have much
moisture to work with, as timesections show a shallow moist layer
from the sfc to 900-850 mb, a mid-level moist layer above 650 mb,
and a lot of dry air in between. Have opted to mention a chance of
light freezing drizzle late tonight into Wednesday morning, but
think the best chance will be over the higher terrain of north
central WI. Not planning to mention any QPF or ice accumulations
at this time, but will keep a mention of scattered slippery spots
in the Hazardous Weather Outlook. Spotty light drizzle may linger
in far northeast WI into the afternoon, but that is not a
guarantee. Lows tonight (25-30) will likely occur early in the
evening, with steady or slowly rising temperatures overnight.
Despite overcast skies on Wednesday, highs should reach the upper
30s to lower 40s in most places.

.LONG TERM...Wednesday Night Through Monday
Issued at 321 AM CST Tue Jan 9 2018

Main focus for this period will be the system for Wednesday night
into Thursday, then the return of the arctic air on Thursday which
should linger into early next week.

For Wednesday night, low pressure is expected to move into
northwest Wisconsin by 12z Thursday. This system will pump
in unusually mild air for January across much of the region.
Light rain or drizzle will be on the increase through the
night. The only exception is across the far north where a
mix of rain, freezing rain or snow can be expected. Although
air temperatures may be a few degrees above freezing, the
cold ground will cause road temperatures to fall to near 32
degrees across the far north. Also, some of the thermal
profiles of the models would suggest snow would be a
possibility, especially across Vilas county. The mild and
moist air mass moving over the snow pack should allow for
the formation of fog to form. The fog may be locally dense
in spots with visibilities of a quarter of a mile or less.
Temperatures across east-central Wisconsin will warm into
the lower to middle 40s by sunrise on Thursday.

On Thursday, morning temperatures will start out in the lower 30s
far north to the middle and possibly the upper 40s across east-
central Wisconsin. Colder air is expected to surge southeast
during the day with the passage of a cold front. The combination
of wet pavements, temperatures falling below freezing and some
snow will create hazardous travel conditions for the afternoon
commute home from work or school. Temperatures by late afternoon
should range from the teens north to around 30 across east-central
Wisconsin. Some light snow will linger into the evening hours.
Total snow accumulations of 2 to 6 inches are expected north of a
Merrill to Iron Mountain line, with the highest totals across
northwest Vilas county. Snowfall amounts to the south will be less
than two inches with only a half inch or less south of Highway
10.

Arctic air will remain firmly in place through the weekend into
early next week. There is a chance of snow showers or flurries
from time to time in the snowbelt region of far northern Wisconsin
Thursday night into Sunday. Only minor adjustments made during
the period.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1052 PM CST Mon Jan 8 2018

Satellite imagery showed mainly high clouds across the area
tonight as high pressure slides across the western Great Lakes.
VFR conditions will persist through the period as this high
pressure moves through the region, with increasing clouds during
the day on Tuesday as a low pressure system develops across the
northern Plains. Increasing low level winds will cause LLWS to
develop over the TAF sites Tuesday night from west to east. Will
introduce LLWS across the western TAF sites with this issuance but
hold off on the east as LLWS is not expected to develop until
around 06Z Tuesday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Eckberg
AVIATION.......Kurimski
Hazardous weather outlook, Jan 9, 3:48 AM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
348 AM CST Tue Jan 9 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
348 AM CST Tue Jan 9 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of light freezing drizzle late tonight into
Wednesday morning. The best chance of freezing drizzle should be
over north central Wisconsin. Scattered slippery spots are
possible on roads and sidewalks, and motorists should use caution
for the Wednesday morning commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous travel is possible at times Wednesday night into Thursday
evening as a low pressure system brings fog and mixed precipitation
to much of the area.

On Wednesday night, a mix of rain, freezing rain or snow is expected
across far north-central Wisconsin. Across the rest of the region,
widespread fog is expected, which may be locally dense with
visibilities below one quarter of a mile.

On Thursday, the mixed precipitation across far north central
Wisconsin should change over to all snow. The changeover to snow
should occur in northeast Wisconsin during the afternoon. The
combination of wet or snow covered pavement and temperatures
falling below freezing will cause untreated roads to become ice
or snow covered, resulting in extremely hazardous travel for the
afternoon commute. The fog may also be locally dense, with
visibilities below one quarter mile Thursday morning. The fog
will gradually lift as colder air works into the region.

Early indications support snow accumulations of 2 to 6 inches
north of a Merrill to Iron Mountain line, with the highest totals
across northwest Vilas county. Any ice accumulation across the
north should be less than a tenth of an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-101000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
348 AM CST Tue Jan 9 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dense marine fog with visibilities below one mile at times will
be possible Wednesday night into Thursday.

Kieckbusch/Eckberg

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.